MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was observed.Additional observations were as follows: iol was returned pressed down into well area of iol case base.Solution is dried on both surfaces of the optic and both haptics.The optic is scratched/marked - rejectable.We are unable to determine the root cause for the reported complaint " smudge on the lens".The returned iol shows evidence of possible handling by the customer due to the presence of solution.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed lens damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify that the damage was present when opened and if the iol contributed to the event.All product and batch history records are quality reviewed prior to product release.There are no other complaint in the lot.This product malfunction was originally reported under an alternative summary report.The sample has been returned and investigation was updated, which prompts evaluation and conclusion coding to be updated.As the alternative summary report has been revoked, the updated information (product investigation and coding) is being sent via this 3500a report.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, the lens was noted to have a smudge.There was no harm to the patient and another lens was implanted instead.

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11613885
Report Number9612169-2021-00075
Device Sequence Number14234233
Product Code HQL
UDI-Device Identifier00380655093115
UDI-Public00380655093115
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.160
Device Lot Number21229217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2021
Initial Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1